Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 6, NWS Bismarck, ND

May 24, 201219 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 24, 2012, 2:18 PM MDT for 19 counties in North Dakota. It took effect at May 25, 2012, 1:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 24, 2012, 2:18 PM MDT (20:18 UTC)
In effect from
May 25, 2012, 1:00 AM MDT
Expired
May 25, 2012, 6:53 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS73 KBIS 242018
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT THU MAY 24 2012

...FROST POSSIBLE WEST AND NORTH TONIGHT...

.A FROST ADVISORY IS IN EFFECT FROM 2 AM CDT THROUGH 8 AM CDT
FRIDAY...FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA. COOL AIR
FROM CANADA WILL BRING THE POSSIBILITY OF FROST ACROSS WEST AND
NORTH CENTRAL NORTH DAKOTA. OVERNIGHT LOWS WILL BE IN THE LOWER TO
MIDDLE 30S. TENDER PLANTS SHOULD BE PROTECTED TONIGHT. SOME
CITIES IN THE ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU...
DICKINSON...WASHBURN AND HETTINGER. 

NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-250430-
/O.NEW.KBIS.FR.Y.0006.120525T0700Z-120525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
318 PM CDT THU MAY 24 2012 /218 PM MDT THU MAY 24 2012/

...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT
/7 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 8 AM
CDT /7 AM MDT/ FRIDAY. 

* TEMPERATURE...LOW TO MID 30S DURING THE EARLY MORNING HOURS
  FRIDAY. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR 
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
3 follow-up statements
033 
WWUS73 KBIS 250734
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
234 AM CDT FRI MAY 25 2012

...FROST POSSIBLE WEST AND NORTH TONIGHT...

.A FROST ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL
NORTH DAKOTA TONIGHT. OVERNIGHT LOWS WILL BE IN THE LOWER TO
MIDDLE 30S. TENDER PLANTS SHOULD BE PROTECTED. SOME CITIES IN THE
ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU...
DICKINSON...WASHBURN AND HETTINGER. SENSITIVE OUTDOOR PLANTS MAY
BE KILLED IF LEFT UNPROTECTED.

NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251300-
/O.CON.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
234 AM CDT FRI MAY 25 2012 /134 AM MDT FRI MAY 25 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* OVERNIGHT LOWS IN THE LOWER TO MID 3OS ARE FORECAST TONIGHT ACROSS
  WESTERN AND NORTH CENTRAL NORTH DAKOTA. 

* TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

AYD
022 
WWUS73 KBIS 250919
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT FRI MAY 25 2012

...FROST POSSIBLE WEST AND NORTH EARLY THIS MORNING...

.A FROST ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL
NORTH DAKOTA EARLY THIS MORNING. LOW TEMPERATURES IN THE LOWER TO
MIDDLE 30S ARE EXPECTED. TENDER PLANTS SHOULD BE PROTECTED. SOME
CITIES IN THE ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU...
DICKINSON... WASHBURN AND HETTINGER. SENSITIVE OUTDOOR PLANTS MAY
BE KILLED IF LEFT UNPROTECTED.

NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251300-
/O.CON.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
419 AM CDT FRI MAY 25 2012 /319 AM MDT FRI MAY 25 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* LOWS IN THE LOWER TO MID 3OS ARE FORECAST EARLY THIS MORNING ACROSS
  WESTERN AND NORTH CENTRAL NORTH DAKOTA.

* TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

AYD
516 
WWUS73 KBIS 251253
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
753 AM CDT FRI MAY 25 2012

NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251400-
/O.CAN.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
753 AM CDT FRI MAY 25 2012 /653 AM MDT FRI MAY 25 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

NEAR FREEZING TEMPERATURES WITH LIGHT WINDS AND CLEAR SKIES
ALLOWED FOR THE DEVELOPMENT OF FROST ACROSS PORTIONS OF WESTERN
AND CENTRAL NORTH DAKOTA EARLY THIS MORNING. TEMPERATURES ARE NOW
CLIMBING AND THE FROST ADVISORY HAS BEEN CANCELLED.

$$
TWH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 24, 2:09 PM MDT, 9 minutes earlier.

Area forecast discussion, May 24, 2:09 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CDT THU MAY 24 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MAIN CONCERN TONIGHT WILL INVOLVE POTENTIAL FOR FROST ACROSS THE
WEST AND NORTH. COLD FRONT HAS MOVED THROUGH THE STATE. CELLULAR
CUMULUS CONVECTION WILL DIMINISH WITH SUNSET LEAVING SOME
SCATTERED LOW LEVEL CLOUDS AND HIGH CIRRUS OVER THE WEST AND
NORTH. TEMPERATURES SO FAR TODAY NORTHWEST HAVE ONLY WARMED TO THE
MID 40S. SO POTENTIAL FOR FROST WITH OVERNIGHT TEMPS IN THE LOW
TO MID 30S.

UPPER LOW OVER SOUTHERN CANADA PRODUCING A COOL WEATHER PATTERN FOR
THIS TIME OF MAY WITH H850 TEMPERATURES ZERO TO -4C ACROSS THE
NORTH ON FRIDAY... AND ZERO TO 5C ABOVE SATURDAY. EXPECT HIGHS
ONLY IN THE 50S FRIDAY AND SATURDAY. ALTHOUGH THE CHANCE FOR
PRECIPITATION FRIDAY IS LOW...CANNOT RULE OUT A BRIEF SNOW SHOWER
NORTHWEST. ECMWF BRINGS SHORTWAVE ENERGY NORTH INTO THE NORTHERN
PLAINS FRIDAY NIGHT...SO EXPECT A GOOD CHANCE FOR SHOWERS WEST.

.LONG TERM...SATURDAY THROUGH THURSDAY...

FORECAST GUIDANCE CONTINUES WITH AN UNSETTLED WEATHER REGIME THROUGH
THE LONG TERM PERIOD. WET AND COOL WEATHER SATURDAY FOLLOWED BY A
BRIEF WARM UP SUNDAY INTO SUNDAY NIGHT...THEN COOLER AGAIN MONDAY
THROUGH WEDNESDAY.

FOR SATURDAY INTO MONDAY...A LARGE UPPER LOW IS FORECAST TO EJECT
FROM THE GREAT BASIN INTO NORTH DAKOTA BY MONDAY...THEN MOVING TO
OUR EAST TUESDAY. COOL EASTERLY WINDS SATURDAY WITH POPS IN THE CHC
TO LIKELY CATEGORY WILL RESULT IN HIGH TEMPERATURES IN THE UPPER 40S
NORTHWEST TO UPPER 50S FAR SOUTHEAST. CENTRAL NORTH DAKOTA GETS INTO
THE WARM SECTOR SATURDAY NIGHT THROUGH SUNDAY RESULTING IN GREATER
INSTABILITY AND A CHANCE FOR THUNDERSTORMS...ESPECIALLY IN THE JAMES
RIVER VALLEY. WILL NEED TO WATCH THE OVERALL EVOLUTION OF THIS AREA
IN THE NEXT FEW DAYS. OVERALL THE HEAVIEST PRECIPITATION LOOKS ON
TRACK WITH THE WEST RECEIVING 1 TO 1.5 INCHES THROUGH THE WEEKEND.

THE UPPER LOW MOVES OVER NORTH DAKOTA MONDAY WITH COOLER AIR
RETURNING. INSTABILITY SHOWERS ARE FORECAST MAINLY OVER NORTHERN
NORTH DAKOTA. H85 TEMPS BY 12Z TUESDAY ARE FORECAST TO RANGE FROM
-2C IN THE NORTHEAST TO +4C IN THE FAR SOUTHWEST. WILL NEED TO WATCH
FOR FROST AND POSSIBLY A FREEZE POTENTIAL IF SKIES CLEAR OUT ENOUGH
MONDAY NIGHT.

A PROGRESSIVE FLOW CONTINUES WITH ANOTHER SYSTEM SLIDING ACROSS
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER ROUND OF SHOWERS
AND POSSIBLE THUNDERSTORMS.

&&

.AVIATION...LOW VFR CEILINGS TO MVFR WILL DOMINATE THE NORTHERN
AERODROMES OF KISN/KMOT THIS AFTERNOON...WITH A RETURN TO MVFR
CEILINGS AFTER 06Z FRIDAY. KDIK AND KBIS WILL CONTINUE WITH MAINLY
LOW VFR CEILINGS THROUGH FRIDAY...WITH VFR CEILINGS AT KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT /7 AM MDT/
FRIDAY FOR NDZ001>005-009>013-017>019-021-031>033-040-041-043-
044.

&&

SHORT TERM...WAA
LONG TERM....KS
AVIATION...KS
Hazardous weather outlook, May 24, 9:31 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1031 AM CDT THU MAY 24 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251530-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1031 AM CDT THU MAY 24 2012 /931 AM MDT THU MAY 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH
SUNDAY MAINLY ACROSS SOUTH CENTRAL NORTH DAKOTA...AND POSSIBLY
FAVORING THE JAMES RIVER VALLEY FOR STRONG TO SEVERE THUNDERSTORMS.
ELSEWHERE...HEAVY RAINFALL IS FORECAST IN NORTHWEST NORTH DAKOTA
SATURDAY THROUGH SUNDAY NIGHT WITH UPWARDS OF 1 TO 1.5 INCHES
POSSIBLE. PLEASE CHECK BACK FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/NH

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.